MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX CPO; SEE H10

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX CPO; SEE H10
Catalog Number 445262
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd max cpo the user received a positive result for both kpc and oxa-48, however upon repeat only oxa-48 was confirmed positive based on graphical date.No health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: d2b: medical device type: ooi and poc.Common device name: system, nucleic acid amplification test, dna, antimicrobial resistance marker, direct specimen h3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: the complaint investigation for discrepant results when using the bd max cpo kit (ref.(b)(4)) lot 3265842 was performed by the review of the manufacturing records, analysis of the customer¿s data and verification of complaints history.Review of the manufacturing records of the bd max cpo kit indicated that the lot was manufactured according to specifications and met performance requirements.Customer complained about one patient sample positive for the kpc target, which gave a negative result when repeated.Customer provided a pdf file of run 284 from instrument ct1860 for investigation, where only the curves for sample b7 were visible.Analysis revealed that sample b7 gave positive results for both the oxa (rox channel) and kpc targets (fam channel).Manual pcr curve adjudication revealed a late and low, but true amplification for kpc target for sample b7, without anomaly indicative of true low positive results.Low positive samples can occur due to bacterial titers in the specimen being at or near the limit of detection (lod) of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.Run from the repeat test was not provided for investigation.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max cpo lot 3265842.The root cause was not identified.However, specimens at or near the assay limit of detection (lod) can explain the customer¿s discrepant results.Nonetheless, no reagents issue is suspected.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan (capa) since no reagent issue was identified.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX CPO
Common Device Name
SEE H10
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18856324
Report Number3007420875-2024-00020
Device Sequence Number14284108
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/08/2024
Device Catalogue Number445262
Device Lot Number3265842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown